Treatment of aregeneratoric anemia following an ABO-incompatible allogeneic peripheral blood stem cell transplantation: A case report

Celalettin Üstün, Harika Çelebi, Mutlu Arat, Muhit Özcan, Imdat Dilek, Günhan Gürman, Taner Demirer, Osman Ilhan, Remzi Keskin, Haluk Koç

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

Aregeneratoric anemia (AA) occurs rarely after ABO-incompatible allogeneic peripheral blood stem cell transplantation (alloPBSCT), and its management is generally difficult. Here, we present a 31-year-old white man with myelodysplastic syndrome who developed AA after receiving stem cells from his human leukocyte antigen (HLA) identical, but ABO-incompatible sibling. Because his anti-A antibody titers were high, therapy with conventional doses of erythropoietin and prednisolone failed to treat the AA. Following 8 cycles of plasma exchange and higher doses of erythropoietin and prednisolone as well as danazol administration, anti-A titers decreased, and his anemia improved significantly. In conclusion, to treat and obtain a low titer of antibodies in a patient with AA following an ABO-incompatible alloPBSCT, higher doses of erythropoietin and corticosteroids associated with plasma exchange have to be used.

Original languageEnglish (US)
Pages (from-to)275-277
Number of pages3
JournalTherapeutic Apheresis
Volume3
Issue number3
DOIs
StatePublished - 1999

Keywords

  • ABO mismatch
  • Allogeneic peripheral blood stem cell transplantation
  • Aregeneratoric anemia

Fingerprint

Dive into the research topics of 'Treatment of aregeneratoric anemia following an ABO-incompatible allogeneic peripheral blood stem cell transplantation: A case report'. Together they form a unique fingerprint.

Cite this